Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 43, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 8, 2017, 4:11 AM EST. It took effect at Dec 8, 2017, 10:00 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2017, 4:11 AM EST (09:11 UTC)
- In effect from
- Dec 8, 2017, 10:00 PM EST
- Expired
- Dec 10, 2017, 4:00 PM EST
- In force
- 42 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
591 WHUS72 KMLB 080911 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 411 AM EST FRI DEC 8 2017 AMZ570-572-575-091500- /O.NEW.KMLB.SC.Y.0043.171209T0900Z-171210T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 411 AM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
933 WHUS72 KMLB 081947 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EST FRI DEC 8 2017 AMZ550-552-555-090900- /O.EXA.KMLB.SC.Y.0043.171209T0900Z-171210T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 247 PM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY. * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...BUILDING UP TO 7 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-090900- /O.EXT.KMLB.SC.Y.0043.171209T0300Z-171210T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 247 PM EST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS. * WAVES/SEAS...BUILDING UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
211 WHUS72 KMLB 090806 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 306 AM EST SAT DEC 9 2017 AMZ550-552-555-101500- /O.CON.KMLB.SC.Y.0043.171209T0900Z-171210T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 306 AM EST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES/SEAS...BUILDING UP TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-101500- /O.CON.KMLB.SC.Y.0043.000000T0000Z-171210T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 306 AM EST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES/SEAS...BUILDING UP TO 6 TO 8 FEET AWAY FROM THE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
654 WHUS72 KMLB 090918 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 418 AM EST SAT DEC 9 2017 AMZ550-552-555-570-572-575-102100- /O.EXT.KMLB.SC.Y.0043.000000T0000Z-171210T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 418 AM EST SAT DEC 9 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY... * WINDS...WEST TO NORTHWEST WINDS 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS. * WAVES/SEAS...BUILDING UP TO 7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
210 WHUS72 KMLB 100901 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EST SUN DEC 10 2017 AMZ550-552-555-101500- /O.EXT.KMLB.SC.Y.0043.000000T0000Z-171210T1500Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 401 AM EST SUN DEC 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHWEST TO NORTH WINDS 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ570-572-575-102100- /O.CON.KMLB.SC.Y.0043.000000T0000Z-171210T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 401 AM EST SUN DEC 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST WINDS 20 TO 25 KNOTS, DIMINISHING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON. * WAVES/SEAS...6 TO 9 FEET, SUBSIDING TO 5 TO 7 FEET LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 3:41 AM EST, 30 minutes earlier.
Area forecast discussion, Dec 8, 3:41 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
341 AM EST Fri Dec 8 2017
.DISCUSSION...
...Slight Chance for Severe Storms this Evening through Tonight...
...Turning Much Colder This Weekend...
Today-Tonight...
Models have continued to trend a tad slower with the approaching
weather system. A weak wave of low pressure will move along quasi-
stationary frontal boundary in the Gulf of Mexico through this
evening then transition northeast of the area after midnight. This
will pivot a cold front southeastward through northern sections
late tonight with the 00z GFS showing it reaching the Treasure
Coast by about daybreak Sat. This is slightly slower than 24 hours
ago.
Guidance has trended warmer with high temps today as increasing
south/southwest flow ahead of the weak low pushes a front currently
stalled across the central peninsula northward. This will allow
higher dew point air to work further up the peninsula. As a result,
would expect some late day convection to initiate due to boundary
interactions well ahead of cold front. However, the HRRR model
hasn't been showing much convection through early evening and MOS
PoPs are only 30-50 percent during the day. Won't differ much
from those numbers for now. High temperatures should reach the
lower 80s into metro Orlando and mid 80s from the Space and
Treasure Coast to Okeechobee.
By tonight, we expect a band of storms along the cold front to
approach northern sections and move steadily eastward across the
rest of the area through the overnight hours. Deep layer shear will
be increasing ahead of an approaching shortwave trough aloft,
allowing for some organization of storms within a band of pre-
frontal convection. Increasing southerly flow will advect quite
high dewpoints near 70 degrees into the central peninsula, while
divergence aloft provides storm evacuation. This looks supportive
of the overnight convection being maintained as it traverses the
peninsula.
The Storm Prediction Center has upgraded much of east central
Florida to a slight risk for severe weather. Damaging wind gusts
will be the main threat, though a slight chance for tornadoes also
exists. We generally expect a steady progression of the squall line
across the area during the overnight hours. However, recent HRRR
model runs suggest the line could be approaching Lake county a
little after sunset, moving east around 30 mph. This looks
considerably quicker than the GFS. Once the pre-frontal band of
convection becomes more prominent over the Gulf, we'll be able to
give better estimates of the squall line's timing.
MOS PoPs tonight are 100 percent across the north half and 80-90
percent in the far south, which is close to our previous forecast
and won't make any changes.
Sat-Sat Night...
Early in the period a cold front will lie south of the Cape with
ongoing showers and isolated storms across ECFL. Aloft, an upper
trough extending from the FL Panhandle southwestward through the
GOMEX will advance eastward and into north-central FL by sunset
Sat evening. This upper wave will continue to weaken through the
night as it ventures into south FL. Diffluence aloft from the tail
end of a 120-130kt upper jet will aid the shower/isolated storm
activity. Highest PoPs from north Osceola-Cape southward,
initially 70-90pct will decrease from north to south during the
day. PoPs north of here 50-70pct and will end much quicker during
the morning/early afternoon as the activity spreads southeastward.
A few strong storms during the morning cannot be ruled out,
especially south of Melbourne. Gusty winds, lightning, coin-size
hail, and torrential downpours the main threats. Winds will become
west- northwesterly behind the front. Wind speeds will approach
15-20 mph with frequent higher gusts, at times, during the day.
Speeds will decrease during the evening/overnight but may remain
elevated near 10 mph.
Temperatures on this day will range from the M50s to L60s near/north
of I-4. Southward generally 60s, but may see some temperatures
around 70 degrees along the St. Lucie/Martin coasts. Cold air
advection pours down the peninsula Sat overnight. Lows for most
areas may realize down into the 30s, except L-M40s immediate St.
Lucie/Martin coasts, and some larger metropolitan areas may be
closer to around 40 degrees. Elevated winds Sat night should keep
frost concerns low, but lowest wind chills after midnight and
towards sunrise Sun morning will be in the L-M30s almost areawide. A
Wind Chill Advisory may be necessary for Sat overnight across much
of the area.
Sun-Thu...
Aloft, near zonal flow will rule with another piece of energy
dropping southward and driving another reinforcing cold front
through the area Tue night. Otherwise, surface high pressure
behind the first front on Sun and then reinforcing high pressure
behind the second front moves into the region for Wed-Thu.
Conditions mainly dry over land through the period as a much
cooler/colder airmass remains in place for the duration of the
extended. Will have to monitor for some low end pcpn chances near
the east coast surrounding the second front on Tue.
Very cool temperatures on Sun with highs struggling into the
U50s/L60s over much of the area. Another very cold night Sun
night/Mon morning with lows again in the 30s nearly areawide, except
a little warmer for larger towns/cities and immediate St.
Lucie/Martin coasts to also include the barrier islands. May have to
monitor for some frost potential Sun overnight into Mon morning as
winds will be less than the previous night. L-M60s for highs Mon and
U60s/L70s Tue ahead of the approaching front, then a several degree
drop for Wed post-frontal with U60s/L70s returning again on Thu.
Lows on Tue-Thu generally in the 40s, but may see some L50s near the
immediate Space/Treasure coasts, as well as barrier islands.
&&
.AVIATION...
Widespread IFR-LIFR ceilings will occur this morning along/north of
a quasi stationary frontal boundary across the central peninsula,
mainly KMLB-KISM northward. Patchy IFR fog is also possible at the
interior terminals. An erosion of the low clouds will occur from
south to north as daytime heating/mixing occurs. Current TAFs
indicate this would be around 15z, but it may be a little later at
the interior terminals.
During the late afternoon and early evening there will be a chance
of showers and slight chance of storms but the main threat for
strong-severe storms looks to begin tonight. The HRRR model is
starting to show the line of storms approaching KLEE around 00z,
moving east near 25 knots. This would sweep the line through KISM-
KMCO-KSFB-KDAB by about 02z, reaching KTIX-KMLB by 03-05z and KVRB-
KSUA after midnight. These times are very preliminary and will
likely need adjusting once the line of storms actually forms out in
the Gulf and the models get a better handle on the evolution.
&&
.MARINE...
Today-Tonight...South/southwest flow is progged at 10-15 knots
then the gradient will tighten tonight as a weak wave of low
pressure in the Gulf of Mexico approaches. Speeds will pick up to
15-20 knots by midnight and 20-25 knots offshore before sunrise
Sat behind a cold front. This will necessitate an exercise caution
statement this evening and a Small Craft Advisory offshore late.
There is a slight chance for offshore moving storms late this
afternoon into evening. An organized line of storms is expected to
traverse the waters late tonight through the pre-dawn hours of
Sat. These storms will be capable of producing wind gusts over 40
knots.
Sun-Tue...High pressure builds in behind the latest strong low
pressure weather system with a reinforcing cold front moving across
the waters again late Tue. Temperatures will be unseasonably cool
but weather conditions mainly dry, except some light precip chances
later on Tue with the aforementioned next frontal boundary. The
pressure gradient relaxes with winds slowly decreasing Sun afternoon
remaining AOB 15 kts through early Tue before increasing again with
approach/passage of the next front. Seas will be slower to respond
and expect to begin the period with cautionary statements near shore
and SCA conds offshore, then improving conds for small craft by at
least early evening near shore. Seas 2-4 ft near shore Sun night and
4-6 ft offshore south of the Cape. Seas remain below SCEC criteria
from Mon-Tue, but may build back to 6-7 ft well offshore north of
Sebastian Inlet Tue night.
&&
.Fire Weather...A strong low pressure system will move through the
area early on Sat bringing heavy showers and isolated storms
(especially south of Orlando). Precip chances will end from north to
south thru the day. Much cooler/drier air will filter down the
peninsula Sat overnight into Sun. A reinforcing cold front will move
thru the area again late on Tue. Lowest RH values on Sun may realize
near 30pct to M30s along/north of I-4. RH values in the 30s on Mon
may again occur over the interior.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 55 59 34 / 40 100 50 10
MCO 82 59 62 39 / 30 100 60 10
MLB 84 63 69 36 / 30 100 90 10
VRB 84 64 66 37 / 30 90 90 10
LEE 79 55 58 36 / 50 100 50 10
SFB 81 57 63 38 / 40 100 50 10
ORL 81 58 62 40 / 30 100 60 10
FPR 84 64 69 41 / 30 90 90 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM Saturday to 10 AM EST Sunday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard
County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Lascody
LONG TERM....SedlockHazardous weather outlook, Dec 7, 5:44 PM EST, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 544 PM EST Thu Dec 7 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-081000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 544 PM EST Thu Dec 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Low clouds will continue near to north of a stalled frontal boundary, extending across Osceola and Brevard counties. These clouds will likely lower into late tonight with areas of fog developing mainly across the interior, from along and northwest of the I-4 corridor. Patchy dense fog will be possible, producing localized visibilities of a quarter of a mile or less through early Friday morning. If encountering dense fog on area roadways, slow down, use your low beam headlights, and leave plenty of of distance between your car and the one in front of you. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A strong cold front is forecast to move through the region on Saturday. Passage of the front will be preceded by numerous showers and embedded lighting storms. Some storms will be capable of producing locally heavy rain and gusty winds. There is a marginal risk of severe storms over Central Florida late Friday and into Friday night. Expect deteriorating boating conditions with gusty winds and hazardous ocean conditions over the Atlantic waters beginning Friday night and into the weekend. Temperatures are forecast to fall into the mid to upper 30s south to Lake Okeechobee Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.